Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

August 28, 2021City of Buena Vista, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 28, 2021, 10:28 PM EDT for City of Buena Vista, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 10:28 PM EDT (02:28 UTC)
Expired
Aug 28, 2021, 11:00 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Hail
0.25 in
Wind
30

County City of Buena Vista, VA

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

523 
WWUS81 KRNK 290228
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
1028 PM EDT Sat Aug 28 2021
 
VAZ024-035-290300-
Amherst VA-Rockbridge VA-
1028 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of 
east central Rockbridge and north central Amherst Counties through
1100 PM EDT...

At 1028 PM EDT, Doppler radar was tracking a strong thunderstorm over
Vesuvius, or 12 miles east of Rockbridge Baths, moving southeast at 5
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Vesuvius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3792 7919 3788 7915 3785 7915 3782 7916
      3781 7917 3781 7914 3778 7911 3779 7909
      3777 7907 3774 7907 3771 7910 3783 7933
      3794 7923
TIME...MOT...LOC 0228Z 305DEG 6KT 3787 7919 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

RR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 7:10 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 28, 7:10 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
710 PM EDT Sat Aug 28 2021

.SYNOPSIS...
Hot and humid weather along with daily scattered showers and
thunderstorms continue through the weekend. Rain chances
increase as we go into the next work week with a tropical air
mass and Ida moving into the region.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 700 PM EDT Saturday...

Just a few storms out there in our forecast area, one over
Charlotte County, and one just along/north of Rockbridge/Bath.

Overall, high res models favor outflow developing more storms
downstream toward Buckingham through this evening, so have
highest pops here, with little to none further south.

Otherwise, no major changes to the overnight forecast, with fog
likely where it rains and in the river valleys.

Previous discussion...

Above normal warmth continues with scattered afternoon
thunderstorms.

A 595dam ridge aloft is centered just to our south today. This
feature does not move much over the next 24-36 hrs as Hurricane
Ida approaches and makes landfall on the Gulf Coast this
weekend. At the surface, a weak trough was across the forecast
area this afternoon. Moisture flux convergence shows this nicely
just west of the Blue Ridge. This boundary will eventually drift
south tonight and wash out, allowing winds to become more
southerly tomorrow.

Area soundings show the subsidence aloft today as well as
relatively light winds. Isolated to scattered showers and
thunderstorms will continue this afternoon and evening,
encouraged by the surface trough. The greatest coverage should
be in the Greenbrier Valley as well as the north VA piedmont,
where a passing short wave this afternoon should help support
slightly more convection. Elsewhere, it is going to be tough to
overcome the subsidence, even with the added surface convergence
afforded by the trough. Measurable QPF amounts will be hit and
miss, but nuisance heavy rainfall and localized flooding will be
possible with the better updrafts. Also, the dry air aloft
could aid in gusty downdraft winds that could down a few trees.

Once convection ends with nightfall, expect another steep inversion
to set up overnight. Trapped low level moisture will set the stage
for another morning of widespread fog. We should see an increase in
high and mid clouds by Sunday afternoon with a tropical moisture
connection setting up between the land falling Ida and the
beginning of our southerly winds. Overnight lows will be about
5-10 degrees above normal and in the 60s to lower 70s. Sunday it
will be in the 80s to mid 90s again. Scattered storms should
develop in the afternoon, mainly over southeastern WV and north
central VA, as a short wave moves through the Ohio Valley. This
should squeeze out some additional rainfall in these areas with
localized flooding and gusty winds again the main threats
through the evening.

Forecast confidence is high for temperatures and precipitation
chances.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 140 PM EDT Saturday...

     Scattered showers on the rise ahead of Ida...

A frontal boundary will settle down to our north and east on Monday.
As Ida moves onshore late Monday and begins to recurve to the
northeast Tuesday, more tropical moisture will be introduced to our
area. The interaction of these two features will increase
shower/storm coverage Monday and Tuesday PM. Scattered showers will
crop up around the CWA. The precipitation likely won't be heavy or
widespread enough to create flood concerns.

The start to the week will be quite toasty. Highs on Monday will be
well into the mid 90s toward the Piedmont and Southside areas. The
heat index for those areas will likely creep over 100F for a couple
hours. Even the higher elevation areas west of the Blue Ridge will
feel the warmth. Highs Monday and Tuesday will be in the mid to
upper 80s, an anomaly for those locales.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 200 PM EDT Saturday...

     Remnants of Ida come our way...

The highlight of this forecast period is clearly the remnants of
Hurricane Ida, where they will go and how we will feel the impacts
here. Our forecast area is pretty close to center on the forecast
cone for Thursday morning, so at this time it is very likely that we
will see Ida's remnants pass very close to us. Its important to note
that impacts will come before the center of the storm enters the
area, and the forecast cone represents the location of the system's
center. Heaviest rain is progged for Wednesday evening, and
overnight into Thursday, with precipitation tapering off to the west
Thursday as Ida's remnants make their exit. The system is too far
out to reliably discuss rainfall amounts, but flooding is certainly
the main impact we will be watching for with this event.

After Ida's remnants clear the area, Friday and Saturday will be
slightly cooler than the start of this week, and as high pressure
builds back in, we return to the all-too-familiar diurnal isolated
to scattered showers/storms in the afternoons.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
As of 700 PM EDT Saturday...

Isolated to scattered convection should have the greatest
coverage north of a HSP-FVX line, so not going to mention in
tafs this evening. Expect VFR through 00z/Monday. Exceptions
will be fog at LWB/BCB/LYH and possibly ROA/DAN, with typical
IFR or lower at LWB/BCB.

The fog should lift/burn off by 14Z Sunday.

Extended Aviation Discussion...

No changes in the extended aviation forecast as periods of
diurnal thunderstorms and morning fog are expected to persist
through the start of next week. Tropical moisture and more
widespread rainfall chances arrive by mid week, especially when
what's left of Ida arrives Wednesday into Thursday. Morning fog
will continue to favor the mountain valleys and areas that
receive rainfall each day, and will be slow to mix out.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...SH
NEAR TERM...SH/WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...SH/WP
Hazardous weather outlook, Aug 28, 2:22 PM EDT, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
222 PM EDT Sat Aug 28 2021

NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044-
291830-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania-
Halifax-Mercer-Summers-Monroe-
222 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The remnants of Hurricane Ida are expected to bring the potential
for heavy rain to the region by mid week. Confidence remains low on
the timing as changes in the speed and track of the storm can
significantly affect rainfall amounts. Monitor the latest forecasts
for updates on Hurricane Ida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-023-024-034-035-045>047-059-WVZ507-508-291830-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Charlotte-Eastern Greenbrier-
Western Greenbrier-
222 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Widely scattered thunderstorms this afternoon and evening will bring
the potential for localized damaging winds and heavy rain resulting
in flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The remnants of Hurricane Ida are expected to bring the potential
for heavy rain to the region by mid week. Confidence remains low on
the timing as changes in the speed and track of the storm can
significantly affect rainfall amounts. Monitor the latest forecasts
for updates on Hurricane Ida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 28, 7:02 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
702 PM EDT Sat Aug 28 2021

VAZ059-282330-
Charlotte VA-
702 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of
east central Charlotte County through 730 PM EDT...

At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Drakes Branch, or near Charlotte Court House, moving east at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charlotte Court House...
Drakes Branch...
and Saxe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3688 7865 3706 7870 3707 7853 3689 7850
TIME...MOT...LOC 2302Z 255DEG 5KT 3699 7859

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RAB
Special weather statement, Aug 28, 7:33 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
733 PM EDT Sat Aug 28 2021

VAZ059-290000-
Charlotte VA-
733 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of
northeastern Charlotte County through 800 PM EDT...

At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over
Keysville, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Keysville...
Charlotte Court House...
and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3701 7846 3695 7854 3708 7864 3714 7855
      3713 7851 3712 7850 3711 7850 3709 7848
      3709 7846 3708 7844
TIME...MOT...LOC 2333Z 226DEG 11KT 3708 7849

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RAB
Special weather statement, Aug 28, 9:01 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
901 PM EDT Sat Aug 28 2021

VAZ024-290130-
Rockbridge VA-
901 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of
northeastern Rockbridge County through 930 PM EDT...

At 901 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stuarts Draft to near Montebello to
Brownsburg. Movement was southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cornwall...
Fairfield...
Brownsburg...
and Vesuvius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3793 7920 3789 7915 3785 7915 3782 7916
      3780 7918 3779 7920 3781 7923 3779 7926
      3779 7927 3780 7937 3803 7939
TIME...MOT...LOC 0101Z 298DEG 18KT 3799 7907 3788 7917 3793 7932

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RAB
Special weather statement, Aug 28, 9:33 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
933 PM EDT Sat Aug 28 2021

VAZ024-290215-
Rockbridge VA-
933 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of extreme
northeastern Rockbridge County through 1015 PM EDT...

At 932 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Brownsburg to near
Vesuvius. These storms were drifting very slowly east-southeastward.

HAZARD...Winds in excess of 30 mph, pea-sized hail, frequent
         lightning, and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vesuvius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3792 7919 3788 7915 3786 7915 3784 7916
      3782 7916 3780 7917 3779 7920 3779 7921
      3781 7923 3780 7925 3798 7930
TIME...MOT...LOC 0132Z 102DEG 2KT 3801 7927 3786 7919

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RAB
Special weather statement, Aug 28, 10:22 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1022 PM EDT Sat Aug 28 2021

VAZ047-290300-
Buckingham VA-
1022 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of
Buckingham County through 1100 PM EDT...

At 1021 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wyndham to Trenholm to near Dillwyn to
near Wingina. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buckingham...
Dillwyn...
New Canton...
Toga...
Centenary...
Sheppards...
and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3762 7826 3734 7846 3733 7849 3733 7852
      3734 7853 3764 7876 3764 7871 3767 7872
      3768 7869 3770 7869 3768 7866 3768 7864
      3771 7865 3776 7861 3776 7850 3780 7849
      3776 7847 3775 7844 3769 7824
TIME...MOT...LOC 0221Z 309DEG 20KT 3774 7768 3760 7804 3755 7839 3766
7870

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RR
Special weather statement, Aug 28, 10:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1028 PM EDT Sat Aug 28 2021

VAZ024-035-290300-
Amherst VA-Rockbridge VA-
1028 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of
east central Rockbridge and north central Amherst Counties through
1100 PM EDT...

At 1028 PM EDT, Doppler radar was tracking a strong thunderstorm over
Vesuvius, or 12 miles east of Rockbridge Baths, moving southeast at 5
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vesuvius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3792 7919 3788 7915 3785 7915 3782 7916
      3781 7917 3781 7914 3778 7911 3779 7909
      3777 7907 3774 7907 3771 7910 3783 7933
      3794 7923
TIME...MOT...LOC 0228Z 305DEG 6KT 3787 7919

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:01 PM EDTSpecial Weather StatementRNKRockbridge29 min
Aug 28, 9:33 PM EDTSpecial Weather StatementRNKCity of Buena Vista42 min
Aug 28, 10:22 PM EDTSpecial Weather StatementRNKBuckingham38 min
Aug 28, 10:57 PM EDTSpecial Weather StatementRNKRockbridge33 min
Aug 28, 11:05 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Aug 28, 11:09 PM EDTSpecial Weather StatementRNKBuckingham36 min
Aug 28, 11:11 PM EDTSpecial Weather StatementRNKBuckingham49 min
Aug 28, 11:27 PM EDTSpecial Weather StatementRNKRockbridge48 min
Aug 28, 11:30 PM EDTSpecial Weather StatementRNKAppomattox30 min
Aug 28, 11:38 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Aug 28, 11:44 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge43 min
Aug 28, 11:49 PM EDTFlash Flood WarningRNKAmherst, Rockbridge6 hr
Aug 28, 11:51 PM EDTSpecial Weather StatementRNKAmherst24 min
Aug 29, 12:02 AM EDTSpecial Weather StatementRNKAppomattox43 min
Aug 29, 12:05 AM EDTSpecial Weather StatementRNKBuckingham40 min
Aug 29, 12:07 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham53 min
Aug 29, 12:23 AM EDTSpecial Weather StatementRNKAmherst37 min
Aug 29, 12:30 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford60 min
Aug 29, 12:39 AM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford3 hr
Aug 29, 12:59 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox61 min
Aug 29, 1:41 AM EDTSpecial Weather StatementRNKAppomattox34 min
Aug 29, 2:00 PM EDTSpecial Weather StatementRNKBath30 min
Aug 29, 2:18 PM EDTSpecial Weather StatementRNKBath27 min
Aug 29, 2:21 PM EDTSpecial Weather StatementRNKAlleghany24 min
Aug 29, 2:50 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge55 min
Aug 29, 3:23 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt67 min
Aug 29, 3:39 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge51 min
Aug 29, 3:48 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington27 min
Aug 29, 4:01 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington44 min
Aug 29, 4:19 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington26 min
Aug 29, 4:33 PM EDTSpecial Weather StatementRNKCity of Covington27 min
Aug 29, 4:42 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig44 min
Aug 29, 5:24 PM EDTSpecial Weather StatementRNKGiles36 min
Aug 29, 5:30 PM EDTSpecial Weather StatementRNKMontgomery30 min
Aug 29, 6:03 PM EDTSpecial Weather StatementRNKMontgomery27 min
Aug 29, 6:11 PM EDTSpecial Weather StatementRNKGiles19 min
Aug 29, 6:17 PM EDTSpecial Weather StatementRNKGiles28 min
Aug 29, 6:41 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford34 min
Aug 29, 6:42 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem33 min
Aug 29, 6:57 PM EDTAreal Flood AdvisoryRNKMontgomery3 hr
Aug 29, 7:02 PM EDTSevere Thunderstorm WarningRNKGiles27 min
Aug 29, 7:03 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem117 min
Aug 29, 7:16 PM EDTSpecial Weather StatementRNKFloyd, Montgomery, Roanoke, City of Roanoke, City of Salem44 min
Aug 29, 7:40 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington35 min
Aug 29, 7:55 PM EDTSpecial Weather StatementRNKFloyd35 min
Aug 29, 12:54 PM EDTSpecial Weather StatementRNKGreenbrier36 min
Aug 29, 12:57 PM EDTSpecial Weather StatementRNKSummers33 min
Aug 29, 1:31 PM EDTSpecial Weather StatementRNKSummers29 min
Aug 29, 5:25 PM EDTSpecial Weather StatementRNKMonroe35 min
Aug 29, 5:34 PM EDTSpecial Weather StatementRNKGreenbrier26 min
Aug 29, 6:06 PM EDTSpecial Weather StatementRNKSummers24 min
Aug 29, 6:20 PM EDTSpecial Weather StatementRNKSummers25 min
Aug 29, 6:44 PM EDTSpecial Weather StatementRNKMonroe31 min
Aug 29, 6:48 PM EDTSpecial Weather StatementRNKSummers27 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.